We have some new information about Syfovre eye injections adverse reactions causing vision loss and blindness from Apellis Pharmaceuticals and the American Society of Retina Specialists (ASRS).
Apellis Pharmaceuticals said that it has confirmed seven cases of Syfovre eye injections adverse reactions. More specifically, these Syfovre vision loss cases involve a type of eye inflammation called retinal vasculitis. Four Syfovre patients have developed occlusive retinal vasculitis, a possibly blinding condition in which blood flow to the retina is blocked.
The ASRS shared a timeline of events related to these cases of Syfovre eye injections adverse reactions, as outlined below:
- July 3, 2023: The first report of panuveitis with retinal occlusive vasculitis was received by the ASRS Research and Safety in Therapeutics (ReST) Committee.
- July 5, 2023: ReST contacted Apellis to discuss safety concerns arising from this first Syfovre vision loss case.
- July 6-12, 2023: The ASRS received six additional reports of Syfovre eye injections adverse reactions in patients.
- July 12, 2023: Apellis and the ASRS Research and Safety in Therapeutics (ReST) Committee met to discuss severe intraocular inflammation and cases of vasculitis in patients who had received Syfovre eye injections.
- July 15, 2023: The ASRS Executive Committee unanimously approved the Syfovre safety concerns “communication”, which was agreed to by Apellis and sent to ASRS members that same day.
It has been reported by medical news sources that as of late July 2023, Apellis Pharmaceuticals does not know the cause, yet, for these seven cases of Syfovre eye injections adverse reactions. Further, Apellis has said that so far the company has only been able to rule out drug product quality and manufacturing issues.
As such, other possible causes for these Syfovre vision loss cases involving retinal vasculitis remain to be researched.
We are investigating Syfovre vision loss cases as drug injury lawsuits against Apellis Pharmaceuticals for patients who developed occlusive retinal vasculitis or eye inflammation after receiving a Syfovre eye injection.[View article at original source]
Strictly Confidential, No Obligation